MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, SMALL; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS VAULTLOCK GLENOID, SMALL
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On january 6th, 2023, a clindex notification was received indicating that a severe complication occurred of a patient listed on the shoulder arthroplasty registry.Patient underwent total shoulder procedure on (b)(6) 2020, in which the arthrex eclipse implant set was used.A year later, (b)(6) of 2022, patient presented pain and cuff dysfunction.A decision was made to convert the arthroplasty procedure to a reverse procedure on (b)(6) 2022.This is all the information provided at this time.Additional information received on 1/10/2023: during the original surgery on (b)(6) 2020, the following arthrex products were implanted: arthrex eclipse humeral head size 41x16mm, part number ar-9341-16, lot1911007.Arthrex eclipse cage screw medium, part number ar-9301-02, lot 18.01106.Arthrex eclipse trunion 39mm, part number ar-9301-39cpc lot 18.01134.Arthrex univers vault lock glenoid small, part number ar-9106-01, lot 1027261912.During the revision surgery, the following arthrex products were explanted: arthrex univers vault lock glenoid small, part number ar-9106-01, lot 1027261912.Arthrex eclipse humeral head size 41x16mm, part number ar-9341-16, lo 1911007.Arthrex eclipse cage screw medium, part number ar-9301-02, lot 18.01106.During revision surgery, the following arthrex products were implanted: modular glenoid central post, part number ar-9561-25p, lot 5436.Modular glenoid baseplate, part number ar9590-24-2, lot 14957770.Non-locking screw, part number ar9562-36n, lot number 2021005155.Locking screw, part number ar-9563-24, lot 14991605.Locking screw, part number ar-9536-16, lot number 14964000.Glenosphere, part number ar9564-t2433-lat, lot number 20.03005.Facility representative has corrected the revision surgery date to (b)(6) 2022.There was no complication while performing revision surgery.Both the original and revision surgery took place at the same facility and were performed by the same surgeon.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the x-ray photos that the customer provided, which display the arthrex® univers vaultlock¿ glenoid, small implanted in the patient, and replaced per the pain and cuff dysfunction.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
UNIVERS VAULTLOCK GLENOID, SMALL
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16223479
Report Number1220246-2023-06161
Device Sequence Number5400770
Product Code KWS
UDI-Device Identifier00888867239319
UDI-Public00888867239319
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K161108
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberUNIVERS VAULTLOCK GLENOID, SMALL
Device Catalogue NumberAR-9106-01
Device Lot Number1027261912
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown